City Research Online

Finite Time Non-Ruin Probability Formulae for Erlang Claim Interarrivals and Continuous Interdependent Claim Severities

Ignatov, Z. G. & Kaishev, V. K. (2011). Finite Time Non-Ruin Probability Formulae for Erlang Claim Interarrivals and Continuous Interdependent Claim Severities. Stochastics: An International Journal of Probability and Stochastic Processes, 84(4), pp. 461-485. doi: 10.1080/17442508.2011.615932


A closed form expression, in terms of some functions which we call exponential Appell polynomials, for the probability of non-ruin of an insurance company, in a finite-time interval is derived, assuming independent, non-identically Erlang distributed claim inter-arrival times, τi ∼ Erlang (gi, λi) , i = 1, 2, . . ., any continuous joint distribution of the claim amounts and any non-negative, non-decreasing real function, representing its premium income. In the special case when τi ∼ Erlang (gi, λ) , i = 1, 2, . . . it is shown that our main result yields a formula for the probability of non-ruin expressed in terms of the classical Appell polynomials. We give another special case of our non-ruin probability formula for τi ∼ Erlang (1, λi) , i = 1, 2, . . ., i.e., when the inter-arrival times are non-identically exponentially distributed and also show that it coincides with the formula for Poisson claim arrivals, given in [18], when τi ∼ Erlang(1, λ), i = 1, 2, . . .. The main result is extended further to a risk model in which inter-arrival times are dependent random variables, obtained by randomizing the Erlang shape or/and rate parameters. We give also some useful auxiliary results which characterize and express explicitly (and recurrently) the exponential Appell polynomials which appear in our finite time non-ruin probability formulae.

Publication Type: Article
Additional Information: This is an Accepted Manuscript of an article published by Taylor & Francis in Stochastics on 29 Sep 2011, available online:
Publisher Keywords: finite-time (non-) ruin probability; risk process; Erlang claim inter-arrival times; dependent claim amounts; exponential Appell polynomials; divided difference
Subjects: Q Science > QA Mathematics
Departments: Bayes Business School > Actuarial Science & Insurance
Text - Accepted Version
Download (222kB) | Preview



Downloads per month over past year

View more statistics

Actions (login required)

Admin Login Admin Login